Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

August 3, 2011Grant County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 3, 2011, 4:48 AM EDT for Grant County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 4:48 AM EDT (08:48 UTC)
Expired
Aug 3, 2011, 5:15 AM EDT
In force
27 min
Issued by
NWS Northern Indiana

County Grant County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWUS83 KIWX 030848
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011

INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  UPLAND AND FAIRMOUNT...
  JONESBORO...
  HOME CORNER...LAKE WOOD AND POINT ISABEL...
  RADLEY...MICHAELSVILLE AND HACKLEMAN...
  FOWLERTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
      4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
          4039 8593

$$


FISHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:44 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 3, 3:44 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EDT WED AUG 3 2011

.DISCUSSION...
FEW CHANGES MADE TO OVERALL PACKAGE DUE TO NEAR TERM STG/SVR
CONVECTION.

BROKEN LINE OF STG TO SVR STORMS HAS NOW EXITED THE AREA. LARGE
AREA OF STRATIFORM RAIN AND EMBEDDED STORMS BEHIND THE LINE WILL
SLOWLY SHIFT OUT OVER THE NEXT SEVERAL HOURS. LAST COUPLE OF RADAR
SCANS SHOWS NEW CONVECTION FIRING ACROSS SW PARTS OF THE AREA.
MAIN COLD FRONT STILL IS BACK TO THE WEST OF THE FORECAST
AREA...SO CANNOT RULE OUT ADDITIONAL ACTIVITY DEVELOPING OVER THE
NEXT COUPLE OF HOURS. WILL MAINTAIN LOW CHC POPS IN FAR NW AND
EITHER LIKELY OR CAT POPS IN PRE 1ST PERIOD. THREAT FOR SEVERE HAS
ESSENTIALLY ENDED SO REMAINDER OF THE WATCH HAS BEEN DROPPED.
CANNOT RULE OUT SOME LOCALLY GUSTY WINDS WITH ANY NEW ACTIVITY BUT
ATMOSPHERE QUITE WORKED OVER FROM PAST SEVERAL HOURS OF CONVECTION.

SKIES SHOULD CLEAR SOMEWHAT DURING THE DAY FROM NW TO SE AS COLD
FRONT SETTLES SE. HAVE MAINTAINED DRY FORECAST AFTER 12Z...BUT
WILL NEED TO WATCH FOR LINGERING PRECIP PRIOR TO FROPA IN SE
SECTIONS. TEMPS WILL BE SOMEWHAT COOLER TODAY WITH DEWPTS STILL ON
THE HIGHER SIDE IN THE UPPER 60S TO LOWER 70S. BIT CONCERNED THAT
HIGHS THIS AFTERNOON COULD BE WARMER THAN FORECAST WITH SLOW PUSH
OF COOLER AIR. GIVEN CLOUD COVER THIS MORNING WILL LET THINGS
RIDE.

BEYOND FRIDAY WITH SEVERAL WAVES SET TO MOVE THROUGH THE REGION.
TIMING AND TRACK OF EACH WAVE AND THEIR INFLUENCE REMAIN IN
QUESTION WITH MODELS SHOWING VARYING SOLUTIONS. WILL MAINTAIN POPS
FRIDAY/FRI NGT AND SUNDAY/SUN NGT BUT DID ADJUST HIGHEST POPS ON
FRIDAY TO AFTERNOON WITH DIURNALLY BEST TIME FRAME. ABOVE NORMAL
TEMPS WILL PERSIST UNTIL INTO THE WEEKEND WHEN RATHER PRONOUNCED
FRONT SINKS THROUGH BY THE START OF THE NEW WORK WEEK. HIGHS MAY
ONLY BE AROUND 80 AND VERY COMFORTABLE HUMIDITY LEVELS.

&&

.AVIATION...
A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE
SOUTHEAST OVERNIGHT ACROSS NORTHERN INDIANA. THE LINE HAD MOVED
THROUGH SBN...BUT LINGERING STORMS BEHIND THE MAIN LINE ARE
POSSIBLE AT SBN VERY EARLY IN THE TAF PERIOD. GUSTY WINDS ARE ALSO
POSSIBLE AT FWA...BUT THE LATEST SPC MESOANALYSIS INDICATES THE
AIRMASS WAS MORE STABLE OVER NORTHEAST INDIANA. WINDS WILL BECOME
NORTHWEST BEHIND THE FRONT WITH A PERIOD OF IFR OR MVFR CIGS
POSSIBLE EARLY. OTHERWISE...CONDITIONS WILL BECOME VFR WITH WINDS
INCREASING DURING THE DAY...AND THEN DIMINISHING TOWARD EVENING.

&&

.MARINE...
WATERS PRESENTLY A BIT CHOPPY ACROSS SE LK MI IN WAKE OF 2 ROUNDS
OF CONVECTION. NEW BUOY OFF OF BRIDGMAN MI SHOWING WAVES AROUND 4
FEET. WHILE THEY MAY SUBSIDE SLIGHTLY...COLD FRONT AND SHIFT TO NW
FLOW SHOULD GET THINGS MOVING ONCE AGAIN. WILL CONTINUE WITH SCA
AND EXTEND A FEW HOURS TO 3Z. RIP CURRENT RISK WILL CONTINUE IN
HIGH THROUGH THIS EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LMZ043-046.

&&

SHORT TERM/LONG TERM/MARINE...FISHER
AVIATION...SKIPPER
Hazardous weather outlook, Aug 3, 4:06 AM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT WED AUG 3 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-040815-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
406 AM EDT WED AUG 3 2011 /306 AM CDT WED AUG 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING. WHILE THE
THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED...ISOLATED STRONG
TO SEVERE STORMS WILL BE POSSIBLE UNTIL THE PASSAGE OF A COLD
FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH 8 AM EDT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-040815-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
406 AM EDT WED AUG 3 2011 /306 AM CDT WED AUG 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS TODAY THROUGH TONIGHT. IN
ADDITION...CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST
TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 3, 1:54 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     TSTM WND GST     5 SW PLYMOUTH           41.29N  86.38W
08/03/2011  E60 MPH          MARSHALL           IN   PUBLIC

            ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER IWX1101241

NG
Special weather statement, Aug 3, 2:06 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011

INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  MONROEVILLE AND WOODBURN...
  PAYNE...
  CONVOY...
  ZULU AND WILLIAMS...
  TILLMAN...TOWNLEY AND MONMOUTH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
      4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502
Local storm report, Aug 3, 2:07 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND DMG     WOLCOTT                 40.76N  87.04W
08/03/2011                   WHITE              IN   COUNTY OFFICIAL

            TREE BLOWN DOWN AND TANGLED INTO POWER LINES

&&

EVENT NUMBER IWX1101242

FISHER
Local storm report, Aug 3, 2:18 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TSTM WND DMG     ANDREWS                 40.86N  85.60W
08/03/2011                   HUNTINGTON         IN   TRAINED SPOTTER

            REPORT OF A PARTIAL TREE DOWN ONTO A CAR. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101243

NG
Special weather statement, Aug 3, 4:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011

INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  UPLAND AND FAIRMOUNT...
  JONESBORO...
  HOME CORNER...LAKE WOOD AND POINT ISABEL...
  RADLEY...MICHAELSVILLE AND HACKLEMAN...
  FOWLERTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
      4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
          4039 8593

FISHER
Special weather statement, Aug 3, 4:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011

INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING THROUGH GRANT COUNTY...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  UPLAND AND FAIRMOUNT...
  JONESBORO...
  HOME CORNER...LAKE WOOD AND POINT ISABEL...
  RADLEY...MICHAELSVILLE AND HACKLEMAN...
  FOWLERTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
      4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
          4039 8593

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:50 PM EDTSpecial Marine WarningIWX91 min
Aug 2, 11:36 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more84 min
Aug 3, 12:44 AM EDTSpecial Weather StatementIWXCass, White61 min
Aug 3, 1:07 AM EDTSevere Thunderstorm WarningIWXPulaski, White38 min
Aug 3, 1:10 AM EDTSpecial Weather StatementIWXFulton, Kosciusko, Whitley50 min
Aug 3, 1:29 AM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley36 min
Aug 3, 1:29 AM EDTSevere Thunderstorm WarningIWXWhite29 min
Aug 3, 1:38 AM EDTSpecial Weather StatementIWXDeKalb, Steuben37 min
Aug 3, 1:43 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells47 min
Aug 3, 2:06 AM EDTSpecial Weather StatementIWXAllen54 min
Aug 3, 3:51 AM EDTSevere Thunderstorm WarningIWXCass, Miami54 min
Aug 2, 8:33 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass57 min
Aug 2, 9:17 PM EDTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph20 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.